Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Algorithms for nonlinear mixed variational inequalities

  • 41 Accesses

Abstract

In this paper, we establish the equivalence between the generalized nonlinear mixed variational inequalities and the generalized resolvent equations. This equivalence is used to suggest and analyze a number of iterative algorithms for solving generalized variational inequalities. We also discuss the convergence analysis of the proposed algorithms. As special cases, we obtain various known results from our results.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    S. Adly,A perturbed iterative method for a general class of variational inequalities, Serdica Math. J.22 (1996), 1001–1014.

  2. 2.

    S. Adly and W. Oettli,Solvability of generalized nonlinear symmetric variational inequalities, Preprint, 1997.

  3. 3.

    C. Baiocchi and A. Capelo,Variational and Quasi Variational Inequalities, J. Wiley and Sons, New York, London, 1984.

  4. 4.

    H. Brezis,Operateurs Maximaux Monotones et Semi-groupes de Contractions dans les Espaces de Hilbert, North-Holland, Amsterdam, 1973.

  5. 5.

    J Crank,Free and Moving Boundary Problems, Clarendon Press, Oxford, U.K. 1984.

  6. 6.

    F. Giannessi and A. Maugeri (Editors),Variational Inequalities and Network Equilibrium Problems, Plenum Press, New York, 1995.

  7. 7.

    R. Glowinski,Numerical Methods for Nonlinear Variational Problems, Springer-Verlag, Berlin, 1984.

  8. 8.

    R. Glowinski, J.L. Lions and R. Tremolieres,Numerical Analysis of Variational Inequalities, North-Holland, Amsterdam, 1981

  9. 9.

    P.T. Harker and J.S. Pang,Finite dimensional variational inequality and nonlinear complementarity problems: a survey of theory, algorithms and applications, Math Programming48 (1990), 161–220.

  10. 10.

    A. Hassouni and A. Moudafi,A perturbed algorithm for variational inclusions, J. Math. Anal. Appl.185 (1994), 706–712.

  11. 11.

    N. J. Huang,Generalized nonlinear variational inclusions with noncompact valued mappings, Appl. Math. Lett.9 (3) (1996), 25–29.

  12. 12.

    D. Hyer, G. Isac and Th. M. Rassias,Topics in Nonlinear Analysis and Applications, World Scientific Publ. Co. Singapore, 1997.

  13. 13.

    I. Ekeland and R. Temam,Convex Analysis and Variational Problems, North-Holland, Amsterdam, 1976.

  14. 14.

    M. Aslam Noor,Quasi variational inequalities, Applied Mathematics Letters1 (1988), 367–370.

  15. 15.

    M. Aslam Noor,Iterative methods for quasi variational inequalities, PanAmer. Math. J.2 (2) (1992), 17–26.

  16. 16.

    M. Aslam Noor,Iterative algorithms for nonlinear variational inequalities, PanAmer. Math. J.3 (2) (1993), 60–80.

  17. 17.

    M. Aslam Noor,Wiener-Hopf equations and variational inequalities, J. Optim. Theory Applic.79 (1993), 197–206.

  18. 18.

    M. Aslam Noor,Generalized multivalued quasi variational inequalities, Computers Math. Appl.31 (12) (1996), 1–13.

  19. 19.

    M. Aslam Noor,Resolvent equations technique for variational inequalities, K. J. Comput. Appl. Math.4 (2) (1997), 347–357.

  20. 20.

    M. Aslam Noor,Some recent advances in variational inequalities: Part I, Basic concepts, New Zealand J. math.26 (2) (1997), 53–80.

  21. 21.

    M. Aslam Noor,Some recent advances in variational inequalities: Part II, Other concepts, New Zealand J. math.26 (4) (1997).

  22. 22.

    M. Aslam Noor,An implicit method for mixed variational inequalities, Appl. Math. Letters (1997).

  23. 23.

    M. Aslam Noor,On a class of multivalued variational inequalities, J. Appl. Math. Stochastic Anal.10 (1997).

  24. 24.

    M. Aslam Noor,Theory of Variational Inequalities, Lecture Notes, Mathematics Department, King Saud University, Riyadh, Saudi Arabia, 1997.

  25. 25.

    M. Aslam Noor,Generalized mixed variational inequalities and resolvent equations, Positivity1 (1997).

  26. 26.

    M. Aslam Noor,A new iterative method for monotone mixed variational inequalities, Math. Computer Modelling (1998).

  27. 27.

    M. Aslam Noor,Resolvent equations and variational inclusions, J. Nat. Geometry (1998).

  28. 28.

    M. Aslam Noor,Sensitivity analysis framework for mixed variational inequalities, Positivity (Submitted).

  29. 29.

    M. Aslam Noor and E.A. Al-Said,Iterative methods for generalized nonlinear variational inequalities, Computer Math. with Applic.33 (1997), 1–11.

  30. 30.

    M. Aslam Noor and K. Inayat Noor,Multivalued variational inequalities and resolvent equations, Math. Computer Modelling (1997).

  31. 31.

    M. Aslam Noor, K. Inayat Noor and Th.M. Rassias,Some aspects of variational inequalities, J. Comput. Appl. Math. 47 (1993), 285–312.

  32. 32.

    P.D. Panagiotopoulos and G.E. Stavroulakis,New type of variational principles based on the notion of quasidifferentiability, Acta Mechanica94 (1992), 171–194.

  33. 33.

    A. Pitonyak, P. Shi and M. Shillor,On an iterative method for variational inequalities, Numerische Math.58 (1990), 231–242.

  34. 34.

    S.M. Robinson,Normal maps induced by linear transformations, Math. Opers. Res.17 (1992), 691–714.

  35. 35.

    S.M. Robinson,Sensitivity analysis of variational inequalities by normal maps: in Variational Inequalities and Network Equilibrium Problems, (Edited by F. Giannessi and A. Maugeri), Pelnum Press, New York 1995.

  36. 36.

    H. Sellami and S.M. Robinson,Implementationof a continuation method for normal maps, Math. Program (1997).

  37. 37.

    P. Shi,Equivalence of variational inequalities with Wiener-Hopf equations, Proc. Amer. Math. Soc.111 (1991), 339–346.

  38. 38.

    P. Shi,An iterative method for obstacle problems via Green’s functions, Nonlinear Anal.15 (1990), 339–344.

  39. 39.

    M. Sibony,Méthods itératives pour les équations et inéquations aux dérivées partielles nonlinéares de type monotone, Calcolo7 (1990), 65–183.

  40. 40.

    G. Stampacchia,Formes bilineaires coercitives surles ensembles convexs, C.A. Acad. Sci. Pans,258 (1964), 4413–4416.

Download references

Author information

Correspondence to Muhammad Aslam Noor.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Noor, M.A., Al-Said, E.A. Algorithms for nonlinear mixed variational inequalities. Korean J. Comput. & Appl. Math. 5, 271–286 (1998). https://doi.org/10.1007/BF03008913

Download citation

AMS Mathematics Subject Classification

  • 49J40
  • 90C20

Key word and phrases

  • Variational inequalities
  • resolvent equations
  • iterative algorithms
  • fixed points
  • convergence